Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 117, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 13, 2009, 11:04 AM EDT for Floyd County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2009, 11:04 AM EDT (15:04 UTC)
- Expired
- Oct 13, 2009, 9:26 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.38 ft at Oct 13, 2009, 11:00 AM EDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 131504 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1104 AM EDT TUE OCT 13 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME 6SW AFFECTING FLOYD COUNTY... COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY. .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC115-140504- /O.NEW.KFFC.FL.W.0117.091013T1504Z-000000T0000Z/ /RMBG1.1.ER.091013T0707Z.091013T1430Z.000000T0000Z.NO/ 1104 AM EDT TUE OCT 13 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER SOUTHWEST OF ROME... * UNTIL FURTHER NOTICE. * AT 10 AM TUESDAY THE STAGE WAS 24.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE * FLOOD STAGE IS 24 FEET. $$ GAC115-140504- /O.NEW.KFFC.FL.W.0118.091013T1504Z-000000T0000Z/ /HMMG1.1.ER.091013T0244Z.091013T1100Z.000000T0000Z.UU/ 1104 AM EDT TUE OCT 13 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER NEAR PLANT HAMMOND... * UNTIL FURTHER NOTICE. * AT 7 AM TUESDAY THE STAGE WAS 572.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570 FEET. $$
1 follow-up statement
000 WGUS82 KFFC 140126 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 PM EDT TUE OCT 13 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME 6SW AFFECTING FLOYD COUNTY && GAC115-140156- /O.CAN.KFFC.FL.W.0117.000000T0000Z-091014T0126Z/ /RMBG1.1.ER.091013T0707Z.091013T1430Z.091013T2345Z.NO/ 926 PM EDT TUE OCT 13 2009 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER NEAR ROME 6SW * AT 9 PM TUESDAY THE STAGE WAS 23.9 FEET...AND FALLING. * FLOOD STAGE IS 24.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 13, 10:41 AM EDT, 23 minutes earlier.
Area forecast discussion, Oct 13, 10:41 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1041 AM EDT TUE OCT 13 2009 .UPDATE... WIDESPREAD CLOUD COVER...EXCEPT EXTREME NORTHEAST...SHOULD KEEP TEMPERATURES DOWN THROUGH EARLY THIS AFTERNOON. CLOUDS WILL CONTINUE TO RECEDE FROM THE NORTHEAST BUT SHOULD REMAIN AT LEAST IN SOUTH AND WEST CENTRAL PORTIONS OF THE FORECAST AREA THROUGH THE DAY. HAVE UPDATED THE SKY GRIDS TO REFLECT THIS AND HAVE LOWERED HIGH TEMPS JUST A TAD...THOUGH NORTHEAST GEORGIA MAY GET SLIGHTLY WARMER THAN OTHER AREAS BASED ON LONGER SUNSHINE. WILL SEND AN UPDATE TO THE FORECAST SHORTLY. WILL ALSO SEND UPDATE FOR THE FLASH FLOOD WATCH. MODELS INDICATE WIDESPREAD 2-4 INCHES...AND 12Z MODELS COMING IN THIS MORNING HAVE HIGHER QPFS THAN LAST NIGHTS RUNS. WILL HAVE TO KEEP AN EYE ON THINGS BUT MODELS TYPICALLY ARE UNDERDONE ON LARGE QPF EVENTS. EXPECT WIDESPREAD MINOR FLOODING AT LEAST...WOULD NOT BE SURPRISED TO SEE SEVERAL GAGES RISE TO MODERATE FLOOD STAGE WITH PERHAPS A FEW MAJORS. STAY TUNED FOR FURTHER UPDATES ON THIS SITUATION. TDP && .PREV DISCUSSION... /ISSUED 638 AM EDT TUE OCT 13 2009/ SHORT TERM /TODAY THROUGH THURSDAY/... A WEAK RIDGE OVER FLORIDA RETROGRADES WESTWARD THROUGH THE SHORT TERM PERIODS...KEEPING THE UPPER LEVEL FLOW ACROSS THE FORECAST AREA NEARLY ZONAL THROUGH WEDNESDAY AHEAD OF A SHORT WAVE THAT DIVES OUT OF THE NORTHERN PLAINS...LATE WEDNESDAY BEFORE DEEPENING OVER THE MISSISSIPPI VALLEY THURSDAY AS IT APPROACHES THE SOUTHEAST. AS THE RIDGE RETROGRADES INTO THE GULF IT ALLOWS SURFACE HIGH PRESSURE TO BUILD INTO SOUTHERN NEW ENGLAND AND DOWN THE EAST COAST BY WEDNESDAY MORNING. THIS ONCE AGAIN SETS UP A HYBRID COLD AIR DAMMING AND PUSHES A WEDGE FRONT ACROSS THE FORECAST AREA. THIS SETS UP ANOTHER OVERRUNNING EVENT WITH ALL SHORT TERM MODELS FORECASTING NEAR 2 INCHES OF RAINFALL ACROSS PARTS OF THE AREA. SOME DISCREPANCIES NOTED IN THE GFS/ECMWF POSITIONING OF THE WEDGE FRONT WEDNESDAY AND THE SURFACE LOW/FRONT THAT DEVELOPS OVER THE SOUTHEAST COAST WEDNESDAY EVENING AHEAD OF THE UPPER LEVEL SHORT WAVE. NAM/ECMWF SHOW THE BEST PRECIPITATION ACROSS PORTIONS OF NORTH GEORGIA INTO THE ATLANTA AND ATHENS AREA AND ARE IN LINE WITH HPC FORECASTS. ECMWF BRINGS THE FRONT FURTHER NORTH ON THURSDAY. GIVEN THE DEEP TROPICAL MOISTURE THAT CONTINUES TO PUMP INTO THE REGION THROUGH THURSDAY ITS LOOKING LIKE HEAVY RAIN CAN BE EXPECTED ON BOTH WEDNESDAY AND THURSDAY. HPC FORECASTING 2 TO 4 INCHES ACROSS PORTIONS OF NORTH GEORGIA ON WEDNESDAY FOLLOWED BY AN ADDITIONAL INCH OR TWO ON THURSDAY. WITH GROUNDS ALREADY SATURATED ACROSS THE AREA AND 6 HOUR FLASH FLOOD GUIDANCE VALUES OF 2 TO 3 INCHES WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR AREAS NORTH OF A LA GRANGE TO MACON LINE FROM 5AM WEDNESDAY THROUGH MIDNIGHT THURSDAY. ANOTHER CONCERN FOR TOMORROW WILL BE THE THREAT FOR ISOLATED SEVERE ALONG THE WEDGE FRONT. INSTABILITY IS MINIMAL WITH VALUES LESS THAN 500...HOWEVER HELICITIES ONCE AGAIN IN THE 400 TO 500 RANGE. THIS WILL HAVE TO BE MONITORED AS THE EVENT UNFOLDS TOMORROW. WILL CONTINUE ONLY HEAVY RAIN WITH SCATTERED THUNDERSTORMS FOR THIS FORECAST PACKAGE. AS SURFACE HIGH NOSES INTO PORTIONS OF THE FORECAST AREA TODAY... COULD SEE SOME BREAKS IN THE CLOUD COVER THIS AFTERNOON AND HAVE TRENDED TOWARD THE WARMER MAV FOR THE FIRST AND SECOND PERIODS AS CLOUDS INCREASE OVERNIGHT AHEAD OF THE APPROACHING RAIN SHIELD WHICH SHOULD KEEP OVERNIGHT LOWS ON THE WARM SIDE AS WELL. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BROAD SURFACE TROUGH PUSHES ACROSS THE FORECAST AREA THROUGH FRIDAY NIGHT...FINALLY BRINGING AN END TO THE MOIST PATTERN ACROSS THE FORECAST AREA BY THE WEEKEND. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY ON FRIDAY BEFORE BEGINNING TO TAPER OFF DURING THE AFTERNOON AND EVENING HOURS. MODELS CONTINUE TO SHOW SOME WRAPAROUND MOISTURE OVER THE NORTH GEORGIA MOUNTAINS EARLY SATURDAY AS THE UPPER LOW SINKS OVER THE CAROLINAS BY THE LATE AFTERNOON. ENOUGH MOISTURE AVAILABLE TO CONTINUE SLIGHT CHANCE POPS THROUGH THE DAY ACROSS NORTH GEORGIA. DRIER AIR...WITH COOLER THAN NORMAL TEMPERATURES SET UP ACROSS THE AREA BY THE END OF THE WEEKEND. 12 AVIATION... IFR CONDITIONS THIS MORNING AS WEDGE PERSISTS OVER THE NORTH GA TERMINALS THIS MORNING. CONDITIONS SHOULD RAPIDLY IMPROVE AFTER 15Z AS MOIST LOW LEVELS MIX WITH DRIER AIR ALOFT AND HIGH STRENGTHENS ITS INFLUENCE OVER THE AREA. SHOULD SEE MVFR/VFR BY THIS AFTERNOON. LOW STRATUS RETURNING FROM THE SOUTH LATE TONIGHT AS NEXT SYSTEM APPROACHES...WITH OCCASIONAL +RA DEVELOPING BY 09-12Z WEDNESDAY. WINDS EAST THROUGH THE PERIOD. 07 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 55 56 51 61 / 0 80 100 40 70 ATLANTA 72 60 61 53 67 / 0 100 100 40 70 BLAIRSVILLE 70 54 56 49 62 / 0 90 100 40 90 CARTERSVILLE 73 57 60 55 64 / 5 100 100 40 80 COLUMBUS 76 66 71 63 74 / 10 100 100 40 60 GAINESVILLE 72 57 57 50 64 / 0 90 100 40 70 MACON 77 63 69 56 76 / 5 80 100 50 60 ROME 74 60 64 56 68 / 0 100 100 30 90 PEACHTREE CITY 73 59 65 53 68 / 0 100 100 40 70 VIDALIA 77 62 69 57 74 / 5 50 90 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HEARD...HENRY...JACKSON...JASPER...JEFFERSON... JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...TWIGGS... UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON...WHITE... WHITFIELD...WILKES...WILKINSON. &&
Hazardous weather outlook, Oct 13, 5:00 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT TUE OCT 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A RIDGE OF HIGH PRESSURE STRETCHING FROM THE MIDWEST TO GEORGIA THIS MORNING WILL MOVE EAST INTO THE CAROLINAS TONIGHT AS TROPICAL MOISTURE SURGES BACK INTO OUR REGION AHEAD OF ANOTHER APPROACHING WEATHER DISTURBANCE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS EXPECTED ON WEDNESDAY...LIKELY RESULTING IN ADDITIONAL RISES ON AREA CREEKS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT WEDNESDAY ALONG AND NORTH OF A LA GRANGE...TO MACON...TO LOUISVILLE LINE. A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY AND THURSDAY...ESPECIALLY ACROSS CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SPOTTERS ARE REMINDED TO EMPTY THEIR RAIN GAUGES IN PREPARATION FOR ADDITIONAL HEAVY RAIN ON WEDNESDAY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:27 PM EDT | Areal Flood Warning | FFC | Cherokee | 3 hr |
| Oct 13, 1:13 AM EDT | Areal Flood Warning | FFC | Floyd | 10 hr |
| Oct 13, 3:52 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 63 more | 29 hr |
| Oct 13, 11:04 AM EDT | River Flood Warning | FFC | Floyd | 71 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.